MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800042
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during treatment a cable came loose with a high pressure leak.The canisters (jar) used to collect the water and debris residue has multiple valves, the user forgot to open the valves, so a vacuum was created.The force created a high pressure leak.There was a delay greater than 30 minutes, backup was available and used.No patient harm was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A photo was provided for review and we could establish a relationship between the reported event and the device.The root cause was determined to be user error as stated in the complaint, the user forgot to open the valves causing the failure.A review of the manufacturing records could not be performed because the lot number was not provided.The complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11376285
Report Number8043484-2021-00395
Device Sequence Number11707565
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800042
Device Catalogue Number66800042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1